MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE PEEK CORPECTOMY RAILED SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE, INC. NUVASIVE PEEK CORPECTOMY RAILED SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 5991416
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Damage to Ligament(s) (1952); Injury (2348)
Date of Event 06/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation as it remains in-situ.No product malfunction reported.Surgical incision is healing well and no evidence of infection has been reported.Potential adverse events and complications: "as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries.".
 
Event or Problem Description
On (b)(6) 2017, a patient underwent an anterior cervical discectomy on c6-c7 level, corpectomy c4 with insertion of monolith cage.During index procedure the dura proper was damaged and the arachnoid membrane was exposed; collagen and thrombin, were placed in an attempt to seal disk space.Two days post index surgery patient returned to the operating room due to cerebral spinal leak in the cervical area.Patient is reported to be healing well.

Brand Name
NUVASIVE PEEK CORPECTOMY RAILED SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7037052
Report Number2031966-2017-00165
Device Sequence Number1275872
Product Code MQP
UDI-Device Identifier00887517677150
UDI-Public00887517677150
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151538
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number5991416
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2017
Initial Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age55 YR